Other Articles
January 7, 1961

Ruptured Peptic Ulcer-Reply

Author Affiliations

927 Pershing Dr. Silver Spring, Md.

JAMA. 1961;175(1):67. doi:10.1001/jama.1961.03040010069025

To the Editor:—  Dr. Kadish's comments concerning our article on ruptured peptic ulcer during triamcinolone therapy indicate another possible source of ulcer and rupture. Regarding our case report, the patient received a total of 4 analgesic compound (Empirin) tablets while in the hospital, all in his last week, the final tablet 3 days before his demise. The ACTH was given in doses of 20 to 30 units by intramuscular injection every few days for a total of 220 units in 23 days. The last three doses, of 25, 25, and 20 units respectively, were administered 10, 9, and 3 days before his death. It is difficult to assume a causal relationship in this case because of the small doses and the time relationship.There have been numerous reports tending to show an association between gastroduodenal ulceration and its complications, and the administration of ACTH as well as corticosteroids. Whether this

First Page Preview View Large
First page PDF preview
First page PDF preview